Jump to content
ACN Latitudes Forums

Advice about chest pain post-IVIG? (+edema?)


Recommended Posts

My DS17 just finished HD IVIG (+solumedrol). Just as in the first cycle, by the 3rd day he developed painful pressure on his chest. He describes it as rubber bands keeping his ribs from expanding. But he puts his hand on his sternum and winces as if with gastric reflux, and says it "feels like if he's not careful he's going to vomit the air he'd breathed in".

 

Could this be from edema? I am wondering because when I pressed in the skin near his ankles, there was a blanched thumb-print for a couple of seconds. Should i be concerned about that?

 

The other IVIG side effects are:

  • metallic taste in his mouth (? from heparin) -- so lots of fluids taste off
  • pain all over
  • gassiness (burping)

He's had mild diarrhea ~ 2 wks, since starting Malarone + Alinina for babesia, and is sick of fluids post-IVIG, so tonight I'd recommended salty foods to reduce fluid loss. But if the issue was actually edema, did I make things worse?

 

 

Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...